Ask an expert
Question

30 Jul 2007

Brown Skin Marks
Please could you advise me on the best possible way to have the brown ageing marks removed. I have a few on one arm and I see a few small ones starting on my hands. I was told that the laser treatment is not good. I have tried some creams with great promises but they have not worked either.
I am a 53 year old female.
Thanks
Bev
Answer 332 views
Expert
Anti-ageing expert
Anti-ageing expert

01 Jan 0001

Hello Bev, thank you for the question.
Pigmentation marks that appear on our skin is due to previous sun damage and is basically an over production of melanin. So your first line of defence is to start a good SPF (15 to 30) that contains either zinc oxide or titanium dioxide and remember to apply several times daily. You have several options to remove these marks:
Firstly, topical products that contain in various combinations of Kojic Acid, Mulberry extracts, Alpha Arbutin, and Alpha Hydroxy Acids. NeoStrata’s Clear Complexion Gel contains the first two ingredients and is available in SA. Topical products do take time before one sees an improvement and you will need to use them continuously. Secondly, in combination with the topical products one could also add a series of glycolic acid peels. Thirdly, one can consider skin rejuvenation an both laser and IPL can be used to remove these pigmentory marks. I have achieved excellent clearance of pigmentory marks with Syneron’s elight (IPL with Bipolar Raiofrequency), usually within one or two sessions, and if you live in Cape Town you are welcome to phone my office for a consultation – (021) 797 0960. If you do not live in Cape Town please phone Radiant Healthcare (011) 794 8253 and ask to be referred to your closest doctor.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.